MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293071830
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the device became entrapped on the guidewire.An innova¿ self expanding stent was selected for a stenosis dilation procedure in the superficial femoral artery.The stent was placed using a non-bsc guidewire with an extension attached.It felt difficult to pull during placement when pulling the pull grip.However, they were able to deploy the stent and the procedure was completed with this device.After placement, they were unable to pull out the device with the guidewire over the catheter from the sheath.The guidewire and catheter had to be pulled out together.It appeared that the extension became stuck in the internal part of the innova grip.There were no patient complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an innova self-expanding stent delivery system (sds) with a.014 guidewire stuck inside of the device.The outer shaft, middle shaft, inner sheath, and the remainder of the device were checked for damage.There was a kink at the nosecone.The stent was not returned.The.014 guidewire that was frozen in the device was not protruding out of the tip.The guidewire was protruding out of the proximal end of the device approximately 153cm.There was a kink on the inner shaft approximately 4cm from the tip.The handle was opened to visually inspect the proximal inner shaft for prolapsing which could cause a guidewire to stick in the device.There was prolapsing present.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6111346
Report Number2134265-2016-10263
Device Sequence Number19008769
Product Code NIP
UDI-Device Identifier08714729874140
UDI-Public(01)08714729874140(17)20190630(10)19408969
Combination Product (Y/N)N
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberH74939293071830
Device Catalogue Number39293-07183
Device Lot Number19408969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/17/2016
Supplement Report FDA Received Date12/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PARENT PLUS 6FR 48CM INTRODUCER SHEATH; TREASURE FLOPPY .018 GUIDEWIRE